Alert archive / Ohio / Areal Flood Advisories in 2017

Areal Flood Advisory 21, NWS Cleveland, OH

June 30, 2017Wood County, Ohio

NWS Cleveland, OH issued this areal flood advisory at Jun 30, 2017, 3:42 PM EDT for Wood County, Ohio. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
Jun 30, 2017, 3:42 PM EDT (19:42 UTC)
Expired
Jun 30, 2017, 6:45 PM EDT
In force
3 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

County Wood County, OH

The radar

The Detroit radar (KDTX), 140 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2017-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2017-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
676 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

368 
WGUS81 KCLE 301942
FLSCLE

Flood Advisory
National Weather Service Cleveland OH
342 PM EDT FRI JUN 30 2017

OHC173-302245-
/O.NEW.KCLE.FA.Y.0021.170630T1942Z-170630T2245Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wood OH-
342 PM EDT FRI JUN 30 2017

The National Weather Service in Cleveland has issued a

* Flood Advisory for...
  Wood County in northwestern Ohio...

* Until 645 PM EDT

* At 341 PM EDT, Doppler radar indicated heavy rain due to
  thunderstorms. This will cause minor flooding in the advisory area.
  Up to one inch of rain has already fallen with another inch 
  possible.

* Some locations that may experience flooding include...
  Bowling Green, Perrysburg, Rossford, Waterville, Northwood, Weston,
  Walbridge, Pemberville, Millbury, Haskins, Luckey, Grand Rapids,
  Portage, Tontogany, Custar, Milton Center and Stony Ridge.

LAT...LON 4144 8379 4146 8378 4146 8375 4148 8374
      4162 8347 4162 8342 4136 8342 4120 8388
      4141 8388

$$

Mullen

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this areal flood advisory went out at Jun 30, 3:22 PM EDT, 20 minutes earlier.

Area forecast discussion, Jun 30, 3:22 PM EDT, 20 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
322 PM EDT Fri Jun 30 2017

.SYNOPSIS...
A cold front will approach the region tonight into Saturday
providing opportunities for showers and thunderstorms. The front
is expected to pass the area during the afternoon on Saturday.
A brief dry period will occur for the second half of the weekend
before the passage of another weak cold front on Monday. High
pressure will briefly build before more unsettled weather
arrives by midweek.

&&

.NEAR TERM /THROUGH TONIGHT/...
Convection had initiated across western counties of the forecast
area at the time of this issuance. Will see coverage expand
eastward through this evening and continue overnight as an upper
level trough swings through the region. The environment is
unstable as A gulf feed keeps temperatures and humidity high.
The limiting factor at this time is shear which suggests more
disorganized storms with less risk of higher-end/long-lived
severe. Storms will pulse with the highest risk for downdraft
damaging winds. Storms will also support high rainfall rates of
2" or greater, which will increase risk for localized flooding
for storms that train over the same areas.

The shortwave trough will move into the area later tonight
supporting ongoing convection across the area. As the daytime
heating diminishes the strength of the storms will likely lessen
as we approach the overnight/early morning hours. However at
this time the increased moisture immediately ahead of the
boundary will support higher rainfall amounts in any strong
storms, with PW around 2".

Dewpoints will remain in the upper 60s overnight which will keep
the temperatures warm around 70 overnight.

&&

.SHORT TERM /SATURDAY THROUGH TUESDAY NIGHT/...
Timing of the frontal boundary passage will be a primary
trigger for showers/storms on Saturday. The trend has been to
move the front through earlier in the day keeping showers mainly
in the east through midday. Though there will be some midlevel
drying, there will be sufficient moisture to support afternoon
convection as the day destabilizes.

High temperatures each day through the short term will generally be
in the lower 80s. Should be a pretty nice day for everyone on Sunday
with any showers holding off until late day across northwest Ohio as
a weak cold front approaches the area under the influence of an
upper level trough.

This front will drop south into the forecast area Sunday night into
Monday and stall out. This will mean a chance of showers and storms,
mainly Monday afternoon as we get sufficient heating and moisture
below cooler temperatures aloft.

A shortwave trough will be approaching the area from the west come
Tuesday, but there are some pretty significant timing difference
between the models. For now just stuck with slight to chance PoPs
for most of the region Tuesday afternoon with chance PoPs everywhere
Tuesday night.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
A trough will be moving through the area Wednesday with a chance for
thunderstorms for everyone as it moves through. Beyond Wednesday
there remains quite a bit of uncertainty. It doesn't look to be a
washout by any means, but there will at least be a chance of showers
through the end of the week as we may be under northwest flow with
some embedded shortwave troughs. High temperatures through the long
term will be near or slightly below normal.

&&

.AVIATION /18Z Friday THROUGH Wednesday/...
VFR Conditions are expected to deteriorate to MVFR or worse
briefly this afternoon as scattered thunderstorms develop across
the area. High humidity values will support torrential rainfall
with visibilities of 2sm or less if directly impacted.
Convection is expected to develop starting in the west (TOL/FDY)
around 19Z with more organized storms from 21-02Z. Intermittent
periods of VFR will be possible. Precip chances will continue
through Saturday morning as the upper trough axis moves into
the area. Winds will remain predominantly south to southwest at
5 to 15 knots through the period.

OUTLOOK...Non-VFR conditions possible in thunderstorms Saturday
before becoming more isolated for Sunday and Monday.

&&

.MARINE...
Southwest winds will continue across the lake tonight before
becoming more westerly as a cold front moves through. West winds of
5 to 15 knots will then continue across Lake Erie through Sunday
night.

Winds turn more out of the northwest Monday as another cold front
moves south, but will remain on the weaker side at less than 10
knots. Winds will veer around to the east or northeast Tuesday and
remain out of that direction at 5 to 10 knots into Wednesday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Jamison
NEAR TERM...Jamison
SHORT TERM...Jamison
LONG TERM...Mottice
AVIATION...Jamison
MARINE...Kosarik/Mottice
Hazardous weather outlook, Jun 30, 3:26 PM EDT, 16 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
326 PM EDT Fri Jun 30 2017

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-011930-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
326 PM EDT Fri Jun 30 2017

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Showers and thunderstorms are expected continue overnight. Some of
these storms may become severe, with a threat for damaging winds and
heavy rainfall.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Additional showers and thunderstorms are expected to develop on
Saturday. Widespread severe weather is not expected, but a few
storms may produce strong wind gusts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 30, 2:20 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
220 PM EDT FRI JUN 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     TSTM WND DMG     2 NNE NORTH CANTON      40.90N 81.39W
06/29/2017                   STARK              OH   NWS STORM SURVEY

            NWS SURVEY TEAM DETERMINED THAT A MICROBURST OCCURRED IN
            PLAIN AND LAKE TOWNSHIPS IN STARK COUNTY. A COUPLE DOZEN
            TREES WERE SNAPPED OR UPROOTED AND APPROXIMATELY 12-18
            HOMES HAD DAMAGED SHINGLES AND SIDING MATERIAL.

&&

SEFCOVIC
Local storm report, Jun 30, 2:55 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
255 PM EDT FRI JUN 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     HAIL             BOWLING GREEN           41.38N 83.65W
06/30/2017  E0.25 INCH       WOOD               OH   TRAINED SPOTTER

&&

THOMPSON
Special weather statement, Jun 30, 2:59 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Cleveland OH
259 PM EDT FRI JUN 30 2017

OHZ003-006>009-018-019-302000-
Seneca-Huron-Erie-Wood-Ottawa-Sandusky-Lucas-
259 PM EDT FRI JUN 30 2017

...SCATTERED STRONG THUNDERSTORMS WILL AFFECT HURON...OTTAWA...
ERIE...SENECA...SANDUSKY...WOOD AND LUCAS COUNTIES...

At 256 PM EDT, radar indicated scattered strong thunderstorms
located along a line extending from near Oak Harbor to near Bowling
Green to near Deshler to near Continental. Movement was east at 10
to 15 mph. Other storms were located further east along the
lakeshore.

Winds in excess of 40 mph and small hail are possible with these
storms. Locally heavy rainfall is also possible which may lead to
ponding of water on area roadways.

Locations that may be impacted include... Toledo, Bowling Green,
Sandusky, Tiffin, Norwalk, Fremont, Fostoria, Western Vermilion,
Port Clinton, Swanton, Perrysburg, Oregon, Sylvania, Bellevue,
Clyde, Rossford, Willard, Waterville, Northwood and Whitehouse.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4172 8388 4173 8339 4146 8272 4149 8269
      4147 8266 4146 8269 4138 8249 4143 8235
      4107 8234 4106 8244 4099 8244 4099 8336
      4100 8342 4117 8342 4117 8388
TIME...MOT...LOC 1856Z 261DEG 9KT 4148 8319 4132 8368 4121 8397 4108
8419

Mullen
Local storm report, Jun 30, 3:20 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
320 PM EDT FRI JUN 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             1 NE WESTON             41.36N 83.78W
06/30/2017  E1.00 INCH       WOOD               OH   STORM CHASER

            QUARTER SIZE HAIL FALLING AT BOWLING GREEN WIND FARM.

&&

CMOTTICE

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 8:25 PM EDTSpecial Weather StatementCLEAshland, Mahoning, Marion, Portage, Richland, Stark and 3 more35 min
Jun 29, 8:36 PM EDTSpecial Marine WarningCLE39 min
Jun 29, 8:45 PM EDTSevere Thunderstorm WarningCLEMahoning, Portage, Trumbull60 min
Jun 29, 8:57 PM EDTSevere Thunderstorm WarningCLEStark, Summit48 min
Jun 30, 2:28 AM EDTAreal Flood AdvisoryCLELucas, Ottawa, Wood3 hr
Jun 30, 2:28 AM EDTSpecial Marine WarningCLE2 hr
Jun 30, 4:27 AM EDTSpecial Marine WarningCLE2 hr
Jun 30, 2:59 PM EDTSpecial Weather StatementCLEErie, Huron, Lucas, Ottawa, Sandusky, Seneca and 1 more61 min
Jun 30, 3:36 PM EDTSpecial Marine WarningCLE54 min
Jun 30, 4:09 PM EDTSpecial Weather StatementCLECuyahoga51 min
Jun 30, 4:13 PM EDTSpecial Marine WarningCLE62 min
Jun 30, 4:36 PM EDTAreal Flood AdvisoryCLECuyahoga, Lorain3 hr
Jun 30, 4:51 PM EDTSpecial Weather StatementCLECuyahoga, Geauga54 min
Jun 30, 5:33 PM EDTFlash Flood WatchCLEAshland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 18 more6 hr
Jun 30, 5:45 PM EDTFlash Flood WarningCLELorain6 hr
Jun 30, 5:45 PM EDTSpecial Weather StatementCLEAshtabula, Geauga, Lake, Trumbull60 min
Jun 30, 6:18 PM EDTSpecial Weather StatementCLEMedina27 min
Jun 30, 6:28 PM EDTFlash Flood WarningCLECuyahoga6 hr
Jun 30, 6:39 PM EDTAreal Flood AdvisoryCLEHancock, Sandusky, Seneca, Wood3 hr
Jun 30, 6:53 PM EDTSpecial Weather StatementCLEAshland, Holmes, Knox, Mahoning, Medina, Morrow and 6 more82 min
Jun 30, 7:03 PM EDTSevere Thunderstorm WarningCLECrawford, Morrow, Richland40 min
Jun 30, 7:13 PM EDTAreal Flood AdvisoryCLEErie, Huron4 hr

Nearby

Areal Flood Advisories in Ohio, 2017Every areal flood advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.